My Discharge Has Taken On A New Form

Sasha Johnson's picture
By Sasha Johnson Conditions: Women's Vaginal Discharge Causes: birth control pills Age: 18 - 35

Learn how a woman's changing discharge has her anxious for answers.

Case #: 
714

Concern:

I am currently taking birth control pills. I have been taking them since December of 2011. At the start of the summer I noticed an extreme increase in vaginal discharge to the point where it is somewhat chunky and extremely thick. I visited my doctor and was tested for STD’s along with other things and he said everything was fine. This problem is really bothering me because it never lets up and I feel very uncomfortable with myself. I was reading about how birth control pills increase the thickness of vaginal discharge and was just wondering if this may be my problem. I have no other problems except the increase in discharge. Any advice you could give me would be greatly appreciated. Thanks.

Discussion:

I'm more than happy to share my wisdom with you on this particular subject, because I've actually been through the exact same thing. When I first started taking birth control my whole body seemed to go into freak-out mode. My period lasted for almost two and a half weeks, and I had constant headaches that never seemed to let up.

Discharging Too Much
I came to the conclusion that the pill was just too much trouble and I stopped taking it for about two years. When I tried it again years later, I told my doctor about my previous problems and she explained to me what had gone wrong. Afterwards she put me on a new birth control that only had progesterone in it, no additives what so ever. And it worked out great!
 
However, after a few months of taking the new progesterone only pill, I noticed that my discharge had taken on a new form of weird. It was thicker and almost gummy-like. I immediately got tested for STD's but all of my tests came back negative. 
 
Medical Explanation
What I wasn't factoring in was how birth control really works. At the time I didn't really understand that what progesterone does is thicken the uterine lining and the mucus, or discharge, in a woman's body in order to stave off sperm from entering the uterus. This is why my discharge had taken on this new fun form. I didn't have an STD I just had a lot of progesterone running through my body, guarding my uterus from intruder sperm.
 
What Else Could It Be
If your birth control contains a high level of progesterone or simply only includes progesterone, I believe that this is your main problem. If you're taking the highest dosage, you can ask your doctor to put you on a lower one.

You can also help the process along by detoxifying with a few handy herbs [TRY: vaginal infection relief remedy]. If your discharge is still giving you problems after detox, there is a small possibility that what you have is a common yeast infection or an elusive STD such as chlamydia. If this problem persists, pay close attention to the texture, smell, and color of your discharge and notify your doctor immediately.

What to do


Vaginal Infection Relief & Detoxification Formula

Antibiotics and birth control pills can alter the balance of the ‘friendly’ micro flora that subsists in the vagina. Pathogens from these drugs can result in yeast infections or bacterial vaginosis, with symptoms ranging from abnormal discharge,... Read more
5
Average: 5 (3 votes)


0 comments



Copyright © HerbalLove. All rights reserved.

The information on this site is provided for informational purposes and is not meant to substitue for medical or physician advice, diagnosis, or treatment.
See the Terms of Service and Privacy Policy for more information.